Jump to content

Photo

Accutane - Is My Facial Redness Too Much?

redness accutane retinoids

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 xjones

xjones

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 0
About Me
  • Joined: 25-November 11

Posted 28 May 2012 - 04:06 AM

Hey,

I've been on Isotretinoin for 5 days now (40 mg, 180 lbs) and my face turned really red. I think it's from the dryness (whole face is dry, especially around my mouth and nose).
Posted Image

Do you think this is normal? I'll go visit my derm this week, but I'd like to know if anyone experienced this much redness. If so, what products helped you?
You can see my usual skin color on my neck. Compare it to my face, I look like pepper, lol.

I used to have my face red like this a few months ago when I used Differin.

I wash my face with water and moisturise with Neutrogena or Cetaphil hydratation cremes.
I also use sun screen with SPF 35 and I wasn't exposed to sun for the past few days so I don't think it's sunburn.

Edited by xjones, 28 May 2012 - 04:12 AM.


#2 CWR24

CWR24

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 712
    Gallery Images: 14
    Likes: 108
About Me
  • Joined: 30-March 11

Achievements

     

Posted 28 May 2012 - 04:51 AM

Thats normal with accutane

#3 Peck

Peck

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Likes: 28
About Me
  • Joined: 27-February 12

Achievements

     

Posted 28 May 2012 - 07:01 AM

Yeah totally normal on accutane. Mine goes from varying degrees of blotchy red, sometimes it looks a little flushed, others it horribly noticeable. It does surprise me a tad that you are that red after only 5 days of treatment, it usually takes several weeks for any redness to set in for most. Still, wouldn't worry too much, at least it shows the drug is having effect

#4 xjones

xjones

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 0
About Me
  • Joined: 25-November 11

Posted 28 May 2012 - 10:46 AM

Yeah it surprised me too considering I'm only at 40 mg (0.5mg/kg). I think I also got initial breakout already, cause the area around my mouth is forming new whiteheads like every 5 hours (which doesn't happen that often while I'm off accutane), then they dry out in a few hours and new ones pop up. :/
Is this the IB?

#5 B16

B16

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 1
About Me
  • Joined: 27-March 12

Posted 28 May 2012 - 11:43 AM

mine was way worse than ur redness 24/7

#6 xjones

xjones

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 0
About Me
  • Joined: 25-November 11

Posted 28 May 2012 - 12:05 PM

Your face was red the entire course? How did you live with that? I'm embarrased to go outside like this :S

#7 Highlight

Highlight

    Junior Member

  • Members
  • Posts & Likes
    Posts: 55
    Likes: 1
About Me
  • Joined: 18-October 11

Achievements

     

Posted 28 May 2012 - 06:51 PM

That looks pink. Once it starts to look like a bad sun burn (worst case, but it happened to me) then you should have concern. You could always buy lotion that masks the pink/redness. It'll make you appear nauseous/ghost-like, but it's a more attractive look than sun burnt.

Posted Image

Edited by Highlight, 28 May 2012 - 06:52 PM.


#8 Peck

Peck

    Junior Member

  • Members
  • Posts & Likes
    Posts: 96
    Likes: 28
About Me
  • Joined: 27-February 12

Achievements

     

Posted 28 May 2012 - 10:08 PM

Yeah it surprised me too considering I'm only at 40 mg (0.5mg/kg). I think I also got initial breakout already, cause the area around my mouth is forming new whiteheads like every 5 hours (which doesn't happen that often while I'm off accutane), then they dry out in a few hours and new ones pop up. :/
Is this the IB?


Wouldn't surprise me about it possibly being your IB, I got mine within like a couple of days of starting. Not trying to scare you, but it was AWFUL. Fortunately I only had to cancel my life for 2 weeks and it went away after that. You might be lucky, you might not. One word of advice that I would give, though: you scar MUCH easier on accutane. I'm not talking red marks, I mean actual permanent skin indentations. Most of the red marks have cleared from my IB, but there are several unpleasant pits on my chin which certainly were not there pre-accutane. I've never been particularly well-disciplined at not touching/picking at my face, but boy do I wish I had resisted it more during my IB. Ah well, hindsight lol. Still don't regret taking it, worth it in the end usually. Good luck with your treatment mate :)

#9 B16

B16

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 1
About Me
  • Joined: 27-March 12

Posted 01 June 2012 - 02:20 PM

ye its kinda embaresing going out when the face is so red, but I guess u just gotta keep your head up and walk through it. :)